Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 76, NWS Memphis, TN

May 11, 2001Gibson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 11, 2001, 2:48 PM CDT for Gibson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 11, 2001, 2:48 PM CDT (19:48 UTC)
Expired
May 11, 2001, 3:15 PM CDT
In force
27 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Gibson County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 111948
SVRMEM
TNC053-112015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT FRI MAY 11 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GIBSON COUNTY IN NORTHWEST TENNESSEE

* UNTIL 315 PM CDT.

* AT 246 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 15 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE...
  TRENTON...
  DYER...
  BRADFORD...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3593 8917 3580 8902 3604 8871 3617 8888

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:12 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 11, 10:12 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 AM CDT FRI MAY 11 2001

WILL UPDATE TO REMOVE MENTION OF AFTERNOON IN FORECAST...AND
MAY RAISE POPS A LITTLE IN THE NORTHWEST. ALL ELSE LOOKS
FINE. 10

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 5:17 PM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Tipton43 min
May 11, 5:53 PM CDTSevere Thunderstorm WarningMEGCrockett37 min
May 11, 6:47 PM CDTSevere Thunderstorm WarningMEGChester, Madison43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.